Texas, 2025

Damaging Wind in Texas, May 30, 2025

May 30, 2025 · NWS BRO · 1 event in 1 county or zone

A small but potent thunderstorm raced from north to south across Brownsville during the afternoon of May 30th and produced minor tree limb damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BRO wrote it up.

A small but potent thunderstorm raced from north to south across Brownsville during the afternoon of May 30th and produced minor tree limb damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at May 30, 11:35 AM CST, 40 minutes earlier.

Area forecast discussion, May 30, 11:35 AM CST, 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1235 PM CDT Fri May 30 2025

...New AVIATION...

.SHORT TERM...
(Today through Saturday)
Issued at 323 AM CDT Fri May 30 2025

A cold front is expected to make its way from Central Texas (where
it is currently located today) into Deep South Texas tomorrow and
stall, which will bring a chance of showers and thunderstorms to the
area. For today, chances are relatively low (less than 20%) with a
few isolated showers possible.  The Western counties in particular
will see chances increase to around 40-50% tonight, largely due to a
mesoscale convective system that CAMs are predicting to form in
Central Texas this evening and move into Mexico, skirting the
Western Counties as it passes. Tomorrow, as the front moves further
south and stalls across the area, all of Deep South Texas and the
Rio Grande Valley will have around a 40% chance of scattered showers
and thunderstorms, which could be widespread. At this time, there is
little risk of any severe thunderstorm formation.

Temperatures are expected to be cooler tomorrow than they will be
today; highs today are expected to be in the mid 90s, but will drop
to the lower 90s tomorrow as the cold front arrives and cloud cover
across the area increases.  Low temperatures tonight will be in the
mid to upper 70s. Skies are expected to be mostly cloudy, and winds
are expected to be easterly, becoming light and variable
overnight.

&&

.LONG TERM...
(Saturday Night through Thursday)
Issued at 323 AM CDT Fri May 30 2025

The most unsettled portion of the long term forecast period will
occur at the beginning. The slow approach and intrusion of a weak
cold front, combined with weakness overhead at the 500 mb level,
will result in widespread but generally isolated convection from
Saturday night through Monday. Afterwards, 500 mb high pressure
building northeast out of neighboring Mexico will result in
sustained dry weather for the remainder of the forecast period.

Temperature-wise, near normal values are anticipated at the outset
courtesy of the chance for showers and thunderstorms. Afterwards,
as the dry weather sets in and persists, a slow increase in high
temperatures will occur as the mid-level high becomes more of a
factor. Unfortunately, heat indices will correspondingly rise, and
a Heat Advisory may be needed for Wednesday and Thursday for
portions of Deep South Texas and the Rio Grande Valley.

&&

.AVIATION...
(18Z TAFS)
Issued at 1222 PM CDT Fri May 30 2025

A mixture of MVFR to VFR conditions are expected to persist
through the TAF period as low-level clouds move through the area
at times. BRO and HRL sites could see some thunderstorms move
through the region during the early part of the period as well.
Some of the models do show another round of thunderstorms towards
the end of the period, however confidence is not high enough to
include in the TAF package at this time. Winds are expected to be
light and variable outside of any thunderstorms moving through the
area.

&&

.MARINE...
(Today through Saturday)
Issued at 323 AM CDT Fri May 30 2025

Marine conditions are expected to be favorable with light to
moderate easterly winds and low wave heights. Conditions could
deteriorate temporarily around any thunderstorms that happen to
form in Gulf waters over the area.

(Saturday Night through Thursday)
Light to moderate winds and low to moderate seas will prevail
along the Lower Texas Coast through a majority of the period with
a weak pressure gradient in place. However, as the gradient
becomes enhanced later in the period, winds will increase and
seas will build. Small Craft Should Exercise Caution and Small
Craft Advisory will likely be needed Wednesday and Thursday to
account for the more adverse marine conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             94  79  90  77 /  10  20  50  20
HARLINGEN               94  76  90  74 /  20  20  40  20
MCALLEN                 97  78  92  77 /  20  30  40  20
RIO GRANDE CITY         96  75  90  75 /  20  50  40  30
SOUTH PADRE ISLAND      86  79  85  78 /  10  20  40  20
BAYVIEW/PORT ISABEL     92  78  88  76 /  10  20  40  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...55
LONG TERM....66
AVIATION...64-Katz

In the hours before

Special weather statement, May 30, 11:58 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1258 PM CDT Fri May 30 2025

TXZ255-355-301845-
Coastal Cameron TX-Inland Cameron TX-
1258 PM CDT Fri May 30 2025

...STRONG THUNDERSTORMS WILL IMPACT CAMERON COUNTY THROUGH 145 PM
CDT...

At 1255 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Los Fresnos High School, or near Los Fresnos,
moving south at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Harlingen, San Benito, Los Fresnos, Rancho Viejo, Rio Hondo, Arroyo
City, Southmost, Olmito, Port Of Brownsville, and Cameron Park.

This includes the following highways...
 Interstate Highway 69 E between mile markers 1 and 22.
 US Highway 281 between mile markers 826 and 838.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2586 9741 2584 9741 2585 9745 2588 9746
      2589 9752 2592 9753 2601 9765 2602 9764
      2602 9766 2632 9767 2630 9753 2633 9751
      2633 9745 2636 9743 2638 9734 2612 9727
      2593 9731 2591 9737 2587 9736 2584 9740
TIME...MOT...LOC 1755Z 346DEG 8KT 2608 9741

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

68

The radar

The Brownsville radar (KBRO), 10 km away, was scanning. The volume nearest the first event began at 18:17 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cameron

When
May 30, 12:15 PM CST
Where
Cameron County, 1.42 mi ENE of Evan
Measured
48 kt (55 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
25.990, -97.480

A public report of mixed small and large tree (limbs) occurred in north Brownsville near Cameron Park.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1266369.